Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 11, 2013, 4:21 PM EDT for Indian River County, Florida. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2013, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 11, 2013, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 14 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:05 PM EDT | TSTM WND DMG | 5 Nne Camp Holly Fish C, FL | NWS EMPLOYEE REPORTED 2 FENCE SEGMENTS BLOWN OVER IN HER YARD. TIME ESTIMATED BY RADAR. |
| Jul 11, 5:05 PM EDT | TSTM WND DMG | 5 Wsw Satellite Beach, FL | NWS EMPLOYEE REPORTED 2 FENCE SEGMENTS BLOWN OVER IN HER YARD IN MELBOURNE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WWUS82 KMLB 112021
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT THU JUL 11 2013
FLZ047-054-112115-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
421 PM EDT THU JUL 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN BREVARD COUNTY...NORTHERN INDIAN RIVER COUNTY...
* UNTIL 515 PM EDT.
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 6 MILES
NORTHWEST OF CAMP HOLLY FISH CAMP TO FELLSMERE...MOVING NORTHEAST AT
20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FELLSMERE...MICCO...PALM BAY...MELBOURNE...INDIAN HARBOUR
BEACH...MELBOURNE BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2763 8063 2810 8087 2818 8085 2835 8060
2822 8059 2807 8055 2774 8038
TIME...MOT...LOC 2020Z 239DEG 11KT 2814 8082 2772 8058
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:05 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 11, 3:05 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 305 PM EDT THU JUL 11 2013 .DISCUSSION... CURRENT-TONIGHT...ACTIVE WEST COAST SEA BREEZE EXTENDING FROM LAKE OKEECHOBEE TO THE BIG BEND. EAST COAST BREEZE MUCH LESS ACTIVE AS IT REMAINS UNDER THE INFLUENCE OF MID LVL NVA...THOUGH A BIT MORE ACTIVE S OF SEBASTIAN INLET AWAY FROM THE STRONGEST SUPPRESSION. SEA BREEZE COLLISIONS WILL GENERATE SCT/NMRS SHRAS AND TSRAS THRU LATE AFTN. STRONGEST CONVECTIVE ACTIVITY EXPECTED TO ZIPPER FROM THE NE SHORE OF LAKE OKEECHOBEE NWD TO THE ST. JOHNS RIVER BASIN. STORM MOTION N/NE 15-20KTS. GIVEN THE RELATIVELY EARLY START TO CONVECTION AND SEABREEZE MERGER INITIALIZING BY MID AFTN...MOST OF THE DIURNAL CONVECTION SHOULD BURN ITSELF OUT BEFORE SUNSET. WILL KEEP 30PCT CHANCE FOR N BREVARD AND COASTAL VOLUSIA TO ACCOUNT FOR THE SLOW INLAND PROPAGATION OF THE SEA BREEZE AND THE SUBSEQUENT LATER CONVECTIVE INITIALIZATION. REMAINDER OF THE CWA WILL BE UNDER 20PCT...DISCONTINUING ALL POPS BY 02Z. REMAINDER OF THE EVENING SHOULD BE QUIET WITH CONSIDERABLE DEBRIS CLOUDS AND LIGHT SRLY FLOW KEEPING MIN TEMPS IN THE M70S. FRI-FRI NIGHT...LITTLE CHANGE TO THE CURRENT WX PATTERN. THE BULK OF THE MOISTURE FROM FORMER T.C. CHANTAL IS FORECAST TO LIFT RAPIDLY NWD AND PASS THE FL PENINSULA TO THE E AS THE TROF OVER THE ERN SEABOARD COLLAPSES THE WRN FLANK OF THE ATLC RIDGE. EVEN SO... THE INTERACTION BTWN THE TROF AND THE RIDGE WILL MAINTAIN A DEEP 10-15KT S/SW FLOW ACRS CENTRAL FL THAT WILL KEEP TAP TROPICAL TO THE S. PWAT VALUES BTWN 1.8"-2.0" WILL ALLOW SCT/NMRS SHRAS AND TSRA TO DVLP AREAWIDE WITH THE S/SW BREEZE FOCUSING MAX ACTIVITY ALONG AN N OF THE I-4 CORRIDOR. THERMODYNAMIC PROFILE WILL REMAIN ON THE WEAK SIDE WITH H50 TEMPS -7C AND H85-H50 LAPSE RATES BTWN 5.5-6.0C/KM...WILL REQUIRE LATE DAY MESOSCALE BNDRY COLLISIONS TO SPARK ISOLD STRONG STORMS E OF THE FL TURNPIKE. TEMPS NEAR AVG...MAXES L90S EXCEPT U80S E OF I-95 WHERE THE SEABREEZE PUSHES THRU...MIN TEMPS L/M70S. SAT-SUN...(MODIFIED PREV DISC) LOW LVL S/SW FLOW SAT AFTN WITH THE REMNANTS OF CHANTAL AFFECTING THE NRN BAHAMAS AND THE OFFSHORE PORTIONS OF THE EAST CENTRAL FL ATLC WATERS. GFS CONTINUES TO SPIN UP A WEAK LOW PRESSURE AREA NEAR APALACHICOLA ASSOCIATED WITH THE LOW-MID LVL TROUGH EXTENDING INTO THE FL PANHANDLE. BETWEEN THESE TWO AREAS GFS PROGS A WEAK DRY SLOT IN THE H70-H50 LAYER...THOUGH TOTAL MOISTURE INCREASES LATE IN THE DAY AS FLOW TURNS MORE SOUTHERLY. WILL GO WITH 50/60PCT SAT WITH HIGHER ACTIVITY ALONG THE COAST DUE TO THE SWRLY STEERING COMPONENT. SFC HIGH STRENGTHENS OFF THE NE U.S. INTO SUNDAY WHICH SHOULD BRING A RETURN TO ONSHORE FLOW AND BRING THE REMNANT MOISTURE FROM CHANTAL ACROSS E CENTRAL FL INTO SUNDAY MORNING INTO THE AFTERNOON. WILL KEEP 50 POP ON SUNDAY AS WELL WITH LATE DAY ACTIVITY FAVORING THE INTERIOR. LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL OCCUR WITH STORMS WITH SOME AREAS PERHAPS SEEING UP TO 3-4 INCHES ACROSS LOCALES WHERE STORMS AFFECT THE SAME AREAS ON BOTH WEEKEND DAYS. EXTENDED...(PREV DISC) SFC HIGH PRESSURE WILL SHIFT SOUTH ALONG THE MID ATLC COAST INTO MID WEEK WITH A PROLONGED PERIOD OF ONSHORE FLOW. THIS WILL ELEVATED THE RIP CURRENT RISK NEXT WEEK AND BRING ONSHORE MOVING SHOWERS AND ISOLATED LIGHTNING STORMS. WILL CONTINUE RAIN CHANCES NEAR 40 PCT WHICH IS CLOSE TO MOS THROUGH THE EXTENDED PERIOD. HIGHS IN THE UPPER 80S COAST TO THE LOWER 90S ACROSS THE INTERIOR. && .AVIATION... THRU 11/16Z...VFR ALL SITES. BTWN 11/16Z-11/18Z...SFC WNDSHFT FM S TO SE KTIX-KSUA ASSOCD WITH THE EAST COAST SEA BREEZE...SCT MVFR SHRAS/ISOLD IFR TSRAS DVLPG ALNG THE BNDRY MVG N/NE ARND 15KTS. BTWN 11/18Z-11/20Z...SFC WNDSHFT FROM S TO SE KTIX-KDAB...SCT MVFR SHRAS/IFR TSRAS DVLPG W OF OF KTIX-KOBE MVG N/NE ARND 15KTS...CONTG THRU 12/00Z...HIGHEST TSRA COVERAGE ALONG AND EAST OF I-4 ESP VCNTY KOMN-KSFB-KTIX. BTWN 12/00Z-12/02Z...ISOLD MVFR SHRAS DISSIPATING... BCMG VFR ALL SITES. && .MARINE... TONIGHT... && .PRELIMINARY POINT TEMPS/POPS... DAB 89 74 89 75 / 50 30 60 40 MCO 91 74 92 74 / 50 20 50 30 MLB 88 74 90 75 / 40 20 40 30 VRB 87 72 90 74 / 30 20 40 30 LEE 92 73 91 75 / 50 20 60 40 SFB 92 75 92 74 / 50 20 50 30 ORL 91 74 92 75 / 50 20 50 30 FPR 87 72 89 73 / 30 20 40 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST....BRAGAW IMPACT WX...CRISTALDI
Hazardous weather outlook, Jul 11, 10:15 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1015 AM EDT THU JUL 11 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1015 AM EDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A MOIST...DEEP LAYER SOUTHERLY FLOW COMBINED WITH ABUNDANT SUNSHINE WILL DESTABILIZE THE ATMOSPHERE ACROSS EAST CENTRAL FLORIDA BY THIS AFTERNOON. THE SOUTHERLY FLOW WILL ALLOW BOTH THE EAST AND WEST COAST SEA BREEZES TO FORM TODAY...WITH A SLOW INLAND MOVEMENT. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE NEAR THE COAST THROUGH EARLY AFTERNOON...WITH SCATTERED SHOWERS AND STORMS MOVING TOWARD THE NORTH-NORTHEAST ACROSS THE PENINSULA LATER THIS AFTERNOON. THE GREATEST COVERAGE IS EXPECTED TO BE FROM THE INTERIOR EASTWARD ACROSS VOLUSIA AND NORTHERN BREVARD COUNTIES AS ACTIVITY FROM A LATE DAY SEA BREEZE COLLISION MOVES BACK TOWARDS THE COAST. AS IS TYPICAL FOR JULY...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARD ALONG WITH HEAVY DOWNPOURS PRODUCING 1 TO 3 INCHES OF RAINFALL IN A 60 TO 90 MINUTE PERIOD. A FEW STORMS COULD ALSO PRODUCE GUSTY WINDS OF 40 TO 45 MPH ESPECIALLY WITH BOUNDARY COLLISIONS LATE THIS AFTERNOON AND EVENING. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED SHOWERS LIGHTNING STORMS WILL OCCUR OVER THE ATLANTIC WATERS AND ALONG THE IMMEDIATE SPACE AND TREASURE COASTS THROUGH THE MORNING AND EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND STORMS WILL MOVE FROM WEST TO EAST ACROSS THE PENINSULA THIS AFTERNOON AND EVENING. GUSTY WINDS IN EXCESS OF 35 KNOTS ARE POSSIBLE WITH STORM TODAY...ESPECIALLY THOSE THAT DEVELOP WITH BOUNDARY COLLISIONS THIS AFTERNOON AND EVENING. STORM MOTION WILL BE TOWARD THE NORTH-NORTHEAST AT 10 TO 15 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DEEP SOUTHERLY FLOW WILL KEEP STORM CHANCES ABOVE NORMAL THROUGH THIS WEEKEND. A DEEP ONSHORE FLOW WILL CONTINUE EARLY NEXT WEEK WITH NEAR NORMAL COVERAGE OF SHOWERS AND STORMS EACH AFTERNOON AND AN INCREASING THREAT FOR RIP CURRENTS AND ROUGH SURF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES/CRISTALDI
In the hours before
Special weather statement, Jul 11, 3:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT THU JUL 11 2013
FLZ045-053-112030-
ORANGE-OSCEOLA-
348 PM EDT THU JUL 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHERN OSCEOLA COUNTY...SOUTHERN ORANGE COUNTY...
* UNTIL 430 PM EDT.
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
INTERCESSION CITY TO 6 MILES SOUTHWEST OF HARMONY...MOVING NORTH AT
25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KISSIMMEE....SAINT CLOUD...ORLANDO INTERNATIONAL AIRPORT...
DOWNTOWN ORLANDO.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2856 8151 2852 8127 2844 8107 2798 8117
2811 8132 2815 8140 2817 8153 2820 8153
2825 8156 2826 8160
TIME...MOT...LOC 1947Z 189DEG 21KT 2827 8151 2827 8137
2821 8129 2812 8120Special weather statement, Jul 11, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
421 PM EDT THU JUL 11 2013
FLZ047-054-112115-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
421 PM EDT THU JUL 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN BREVARD COUNTY...NORTHERN INDIAN RIVER COUNTY...
* UNTIL 515 PM EDT.
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 6 MILES
NORTHWEST OF CAMP HOLLY FISH CAMP TO FELLSMERE...MOVING NORTHEAST AT
20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FELLSMERE...MICCO...PALM BAY...MELBOURNE...INDIAN HARBOUR
BEACH...MELBOURNE BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2763 8063 2810 8087 2818 8085 2835 8060
2822 8059 2807 8055 2774 8038
TIME...MOT...LOC 2020Z 239DEG 11KT 2814 8082 2772 8058
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:30 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 60 min |
| Jul 11, 3:48 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | MLB | Brevard | 40 min |
| Jul 11, 5:00 PM EDT | Special Marine Warning | MLB | 90 min | |
| Jul 11, 6:10 PM EDT | Special Weather Statement | MLB | Volusia | 65 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.